Alert archive / Michigan / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Marquette, MI

May 11, 2011Menominee County, Michigan

NWS Marquette, MI issued this flash flood warning at May 11, 2011, 4:58 PM CDT for Menominee County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 4:58 PM CDT (21:58 UTC)
Expired
May 11, 2011, 8:00 PM CDT
In force
3 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WGUS53 KMQT 112158
FFWMQT
MIC109-120100-
/O.NEW.KMQT.FF.W.0001.110511T2158Z-110512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
458 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 800 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS          
  THE WARNED AREA. RADAR ESTIMATED THAT 2 TO 2.5 INCHES OF RAIN      
  HAS FALLEN OVER THIS AREA SINCE 415 PM CDT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  BANATT AND NATHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 6 PM CDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4529 8765 4536 8765 4539 8768 4535 8775
      4535 8785 4537 8789 4541 8786 4544 8787
      4550 8779 4558 8783 4558 8779 4561 8779
      4566 8783 4572 8776 4573 8770 4561 8757
      4548 8757

$$

MRD
2 follow-up statements
239 
WGUS73 KMQT 112301
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
701 PM EDT WED MAY 11 2011

MIC109-120100-
/O.CON.KMQT.FF.W.0001.000000T0000Z-110512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENOMINEE MI-
601 PM CDT WED MAY 11 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MENOMINEE
COUNTY UNTIL 800 PM CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT 2 TO 4 INCHES OF RAIN FELL SINCE 415 PM CDT NEAR 
FAITHORN...BANAT AND NATHAN. THE HEAVIEST RAINFALL HAS 
ENDED...HOWEVER ADDITIONAL AMOUNTS OF UP TO THREE QUARTERS OF AN 
INCH ARE STILL POSSIBLE BY 8 PM CDT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FAITHORN... 
BANAT AND NATHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF 
CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 4529 8765 4536 8765 4539 8768 4535 8775
      4535 8785 4537 8789 4541 8786 4544 8787
      4550 8779 4558 8783 4558 8779 4561 8779
      4566 8783 4572 8776 4573 8770 4561 8757
      4548 8757

$$

MRD
915 
WGUS73 KMQT 120034
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
834 PM EDT WED MAY 11 2011

MIC109-120100-
/O.CON.KMQT.FF.W.0001.000000T0000Z-110512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENOMINEE MI-
734 PM CDT WED MAY 11 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MENOMINEE
COUNTY UNTIL 800 PM CDT...

AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT 3 TO 4 INCHES OF RAIN HAS FALLEN SINCE 415 PM CDT NEAR 
FAITHORN...BANAT AND NATHAN. THE HEAVIEST RAINFALL HAS ENDED...AND 
ONLY LIGHT RAINFALL WILL CONTINUE THROUGH 9 PM CDT. HOWEVER...AS 
RUNOFF FROM THE EARLIER HEAVY RAIN CONTINUES...FLOODING OF LOW-LYING 
AREAS AND SMALL STREAMS WILL CONTINUE FROM FAITHORN TO BANAT AND 
NATHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE EARLIER STORMS WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO 
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO 
GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

&&

LAT...LON 4529 8765 4536 8765 4539 8768 4535 8775
      4535 8785 4537 8789 4541 8786 4544 8787
      4550 8779 4558 8783 4558 8779 4561 8779
      4566 8783 4572 8776 4573 8770 4561 8757
      4548 8757

$$

ROLFSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:49 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 11, 2:49 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
349 PM EDT WED MAY 11 2011

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL TROUGH OVER
THE CNTRL/SRN ROCKIES AND A DOWNSTREAM RIDGE FROM THE GULF TO THE
CNTRL GREAT LAKES. SEVERAL SHORTWAVES WERE EMBEDDED IN THE SW FLOW
FROM THE SRN PLAINS TO THE WRN GREAT LAKES. A SHRTWV OVER SE MN
SUPPORTED A CLUSTER OF SHRA/TSRA OVER NW WI WHILE ANOTHER SHRTWV
OVER NRN MO SUPPORTED ADDITIONAL TSRA OVER SRN IA. AT THE SFC...A
COLD FRONT EXTENDED FROM NW ONTARIO THROUGH ERN MN TO LOW
OVER THE SE CORNER MN. A WARM FRONT EXTENDED TO THE EAST INTO SRN
WI. VIS LOOP INDICATED CLEARING OVER MUCH OF WRN UPPER MI EARLY THIS
AFTERNOON AHEAD OF THE NEXT BATCH OF PRECIP. EVEN THOUGH TEMPS HAD
RECOVERED INTO THE 60S AND LOWER 660S WITH DEWPOINTS INTO THE MID
50S...THE NW WI TSRA WERE ELEVATED.
&&

.SHORT TERM...TONIGHT AND THURSDAY
EXPECT THAT THE INITIAL BATCH OF SHRA/TSRA OVER NW WI WILL LIFT NNE
INTO WRN UPPER MI LATE THIS AFTERNOON AND EARLY EVENING. WITH AMPLE
MUCAPE AVBL TO NEAR 3K J/KG TSRA WITH BRIEF HEAVY RAIN AND SMALL TO
NEAR 1 INCH HAIL WILL BE POSSIBLE OVER THE SW HALF OF UPPER MI
THROUGH EARLY EVENING.

MDLS AS HAS BEEN THE CASE MUCH OF THIS WEEK WERE HAVING DIFFICULTY
HANDLING THE INTERACTION OF CONVECTION ALONG WITH COMPACT SHRTWVS
AND MESOSCALE DETAILS. EXPECT THAT THE NRN MO SHRTWV COMBINED WITH
THE EASTWARD PROGRESSING FRONT WILL SUPPORT ADDITIONAL CONVECTION
LATE THIS EVENING AND OVERNIGHT INTO ACRS THE CWA.
HOWEVER...CONFIDENCE IS LOW WITH THE POSITION AND TIMING OF ANY
HEAVIER CONVECTIVE ELEMENTS. SO...KEPT TREND OF BROAD AREA OF LIKELY
POPS GRADUALLY SHIFTING TO THE NE. ELEVATED CONVECTION WITH HAIL TO
NEAR 1 INCH MAY AGAIN BE POSSIBLE ALONG WITH LCLY HEAVY RAIN.

AS THE FRONT MOVES THROUGH THE AREA AND THE SHRTWV LIFTS TO THE
NE...ANY LINGERING SHRA/TSRA SHOULD END DURING THE MORNING.
SHRA/TSRA MAY AGAIN BE POSSIBLE INTO THE SOUTH BY MID TO LATE
AFTERNOON AS ANOTHER SHRTWV EMERGES FROM HE SRN PLAINS AND A SFC
WAVE DEVELOPS.

&&

.LONG TERM...

MAIN FORECAST CONCERNS IN THE LONG TERM ARE PCPN CHANCES THU NIGHT
THROUGH SATURDAY.

WITH THE BLOCK IN PLACE ACROSS THE EASTERN CONUS...THE PATTERN WILL
BE SLOW TO CHANGE THROUGH THE WEEKEND. ALTHOUGH THE SURFACE FRONT
MOVES ACROSS THE FORECAST AREA THU AFTN...ANOTHER WAVE WILL DEVELOP
ALONG THE FRONT OVERNIGHT AND MOVE NE. THE LOW LEVEL JET ASSOCIATED
WITH THIS WAVE IS PROGGED BY THE NAM TO BE ONLY AROUND 15KT
(ALTHOUGH THE ECMWF IS STRONGER)...HOWEVER THE 850MB THERMAL
GRADIENT WILL BE OVER THE AREA WHICH MAY HELP TO ENHANCE THE
FRONTOGENETIC FORCING ACROSS THE AREA THU NIGHT. ALTHOUGH FORCING IS
SOMEWHAT LIMITED...THE HIGH MOISTURE CONTENT OF THE AIRMASS WITH
PRECIPITABLE WATER VALUES AROUND 1.5 INCH WILL ALLOW FOR AT LEAST
CHANCE POPS FOR THE ENTIRE FORECAST AREA...WITH THE HIGHEST POPS
CLOSEST TO THE FRONT ACROSS THE EAST AND SOUTH CENTRAL. ALSO
CONTINUED WITH THUNDER CHANCES THU NIGHT WITH STEEP 850-700MB LAPSE
RATES OF AROUND 6.5 C/KM.

WILL CONTINUE WITH CHANCE POPS ACROSS THE CWFA ON FRIDAY AS HEIGHT
FALLS ASSOCIATED WITH THE UPPER LOW MOVING INTO THE NORTHERN PLAINS
SPREADS ACROSS THE AREA. BETTER CHANCES MAY END UP BEING ACROSS THE
WESTERN HALF OF THE FORECAST AREA UNDER THE DEFORMATION AXIS AND
BETTER MOISTURE...HOWEVER THERE IS JUST NOT ENOUGH CONFIDENCE TO
LOWER POPS BELOW CHANCE ANYWHERE ON FRIDAY OR FRIDAY NIGHT. NOT A
GREAT DEAL OF FORCING OTHER THAN THE HEIGHT FALLS...BUT THE FACT
THAT PRECIPITABLE WATER VALUES REMAIN NEAR 1.0 INCHES THRU FRI
EVENING WOULD SUGGEST THAT THERE IS AT LEAST A SMALL CHANCE FOR
SHOWERS.

TRICKY FORECAST FOR SATURDAY. THE 00Z ECMWF CAME IN COMPLETELY DRY
FOR SATURDAY AND EVEN INTO SUNDAY...WHILE THE GFS WAS QUITE WET WITH
THE MAIN DEFORMATION AXIS REMAINING ACROSS MUCH OF THE CWFA FOR THE
WEEKEND. NOW...THE 12Z ECMWF IS LOOKING QUITE SIMILAR TO THE 00Z AND
12Z GFS SOLNS WITH A WET WEEKEND...ESPECIALLY ACROSS THE SOUTH. WITH
THIS IN MIND...HAVE OPTED TO INTRODUCE CHANCE  POPS FOR THE SOUTH ON
SATURDAY BUT KEEP THE NORTH AND EAST DRY. STILL THINK THAT THE DRY
NE LOW LEVEL FLOW WILL WIN OUT AS IT IS EXPECTED TO BE EXTREMELY DRY
NORTH AND EAST OF LAKE SUPERIOR BY SATURDAY.

THE PATTERN REMAINS VERY BLOCKY THROUGH THE EXTENDED...SO THE
WEATHER IS NOT EXPECTED TO CHANGE MUCH THRU THE PERIOD. DRY/COOL NE
FLOW WILL PERSIST THRU MON-WED TIME PERIOD WITH STRONG CANADIAN HIGH
PRESSURE IN CONTROL. THE ECMWF SOLN IS PREFERRED THRU THE EXTENDED
WITH SURFACE RIDGING OVER MUCH OF MANITOBA AND ONTARIO BUILDING
ACROSS THE UPPER GREAT LAKES BY TUESDAY. THIS STRONG NE FLOW SHOULD
KEEP SUFFICIENT DRY AIR ACROSS THE AREA TO MINIMIZE PCPN CHANCES
ACROSS THE REGION SUN NIGHT AS THE CLOSED LOW AND ASSOCIATED
DEFORMATION ZONE DEPARTS. THE 00Z ECMWF SUGGESTS THAT THE CLOSED LOW
OVER THE OHIO VALLEY WILL ROTATE NORTH WHICH ALLOWS SOME LIGHT PCPN
TO MOVE INTO THE EASTERN PART OF THE FORECAST AREA BY WED. ALTHOUGH
THERE IS A STRONG BLOCK IN PLACE ACROSS THE WESTERN ATLC...THE DRY
ANTECEDENT AIRMASS ACROSS THE AREA WOULD SUGGEST A DRY FORECAST.
WILL INCREASE CLOUDS BY THIS POINT AND WARM TEMPS SLIGHTLY TO NEAR
NORMAL.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO THIS EVENING.
ANOTHER SHORTWAVE TROUGH APPROACHING THE AREA WILL BRING SCT/NMRS
SHRA/TSRA BACK INTO UPPER MICHIGAN TONIGHT. WITH LIMITED CONFIDENCE
IN TIMING/POSITION OF THE TSRA...ONLY MENTIONED CB GROUP AT THIS
TIME. THE PRECIPITATION SHOULD ALSO RESULT IN MVFR CIGS/VSBY BY LATE
EVENING AND DOWN TO IFR LATE TONIGHT. AS THE SHRTWV AND SHRA/TSRA
EXIT THE AREA...EXPECT CONDITIONS TO IMPROVE AGAIN TO VFR BY MID TO
LATE MORNING.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

SE WINDS OF 15 TO 25 KT OVER EASTERN LAKE SUPERIOR SUPPORTED BY THE
PRES GRADIENT BTWN HIGH PRESSURE OVER NE CANADA AND LOW PRES SLOWLY
LIFTING NORTH THROUGH THE UPPER MISSISSIPPI VALLEY. WINDS WILL
DECREASE BLO 20 KNOTS OVER THE FAR EASTERN PORTION OF THE LAKE
THU AS THE LOW PRES TROUGH MOVES THROUGH LAKE SUPERIOR. AS THE
TROUGH SLIDE TO THE SOUTHEAST AND HIGH PRES BUILDS TOWARD THE UPPER
GREAT LAKES FROM CENTRAL CANADA...NORTHERLY WINDS UP TO 30KTS
ARE EXPECTED TO DEVELOP LATE THURSDAY NIGHT AND CONTINUE INTO
SATURDAY. CANADIAN HIGH PRESSURE WILL THEN BEGIN TO MOVE OVER LAKE
SUPERIOR ON SUNDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...MRD
AVIATION...JLB
MARINE...JLB
Hazardous weather outlook, May 11, 3:14 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
414 PM EDT WED MAY 11 2011

MIZ001>007-009>014-084-085-121200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
414 PM EDT WED MAY 11 2011 /314 PM CDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN SPREAD ACROSS UPPER
MICHIGAN FROM WEST TO EAST TONIGHT. A FEW OF THE STORMS COULD PRODUCE
DIME SIZED HAIL AS THEY MOVES NORTHEAST AT 35 MPH. IN
ADDITION...HEAVY RAINFALL WILL ACCOMPANY THESE STORMS WITH PONDING OF
WATER ON AREA ROADWAYS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER REPORTS OF HAIL OR HEAVY RAINFALL ARE ENCOURAGED.

LSZ162-240>251-263>267-121200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
414 PM EDT WED MAY 11 2011 /314 PM CDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT...WITH THE STRONGEST STORMS
CONTAINING SMALL HAIL. ANY THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND THURSDAY
NIGHT...ESPECIALLY ACROSS THE EASTERN HALF OF LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-121200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
414 PM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT...WITH THE STRONGEST STORMS
CONTAINING SMALL HAIL. ANY THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MRD

In the hours before

Special weather statement, May 11, 1:16 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
116 PM CDT WED MAY 11 2011

MIZ002-009-010-111945-
GOGEBIC-IRON-ONTONAGON-
116 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC...IRON AND ONTONAGON
COUNTIES UNTIL 245 PM CDT/345 PM EDT/...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF
IRONWOOD TO 23 MILES EAST OF PARK FALLS TO 11 MILES WEST OF ANTIGO.
THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN GOGEBIC...SOUTHWESTERN ONTONAGON AND WESTERN IRON
COUNTIES...INCLUDING THE CITIES OF IRONWOOD...BESSEMER...WAKEFIELD...
MARENISCO...WATERSMEET...BERGLAND AND PAULDING...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

RAINFALL AMOUNTS OF AN INCH IN AN HOUR ARE POSSIBLE UNDER THESE
THUNDERSTORMS. THIS MAY RESULT IN PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KC
Special weather statement, May 11, 3:50 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
450 PM EDT WED MAY 11 2011

MIZ011-012-112145-
DICKINSON-MENOMINEE-
350 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ALERT FOR DICKINSON AND MENOMINEE COUNTIES
UNTIL 445 PM CDT/545 PM EDT/...

AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
KINGSFORD TO 9 MILES NORTHWEST OF MENOMINEE. THESE STORMS WERE
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE ALSO
POSSIBLE WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  NORWAY...
  FAITHORN...
  WALLACE...
  STEPHENSON...
  GRANITE BLUFF...
  RANDVILLE...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Local storm report, May 11, 4:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
537 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 N BANAT               45.55N 87.70W
05/11/2011  M1.00 INCH       MENOMINEE          MI   TRAINED SPOTTER

            ESTIMATED TIME BETWEEN 515 AND 520 EDT.

&&

MBABICH

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:04 AM CDTSpecial Marine WarningMQT56 min
May 11, 12:33 AM CDTSevere Thunderstorm WarningMQTHoughton, Keweenaw42 min
May 11, 12:57 AM CDTSpecial Marine WarningMQT63 min
May 11, 1:16 AM CDTSevere Thunderstorm WarningMQTBaraga, Houghton44 min
May 11, 2:04 AM CDTSpecial Marine WarningMQT56 min
May 11, 2:15 AM CDTSevere Thunderstorm WarningMQTBaraga, Marquette45 min
May 11, 2:21 AM CDTSevere Thunderstorm WarningMQTGogebic, Houghton, Iron, Ontonagon39 min
May 11, 2:55 AM CDTSpecial Marine WarningMQT95 min
May 11, 3:11 AM CDTSevere Thunderstorm WarningMQTIron49 min
May 11, 8:10 AM CDTSpecial Marine WarningMQT80 min
May 11, 8:45 AM CDTSpecial Marine WarningMQT90 min
May 11, 4:09 PM CDTSevere Thunderstorm WarningMQTMenominee66 min

Nearby

Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.